Alert archive / Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

July 9, 2014City of Danville, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 9, 2014, 3:08 PM EDT for City of Danville, Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2014, 3:08 PM EDT (19:08 UTC)
Expired
Jul 9, 2014, 4:15 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA

County City of Danville, VA

The radar

The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS81 KRNK 091908
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT WED JUL 9 2014
 
NCZ005-006-VAZ043-044-092015-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA-
308 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR AIKEN SUMMIT...MOVING TO THE EAST AT 25
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. EXPECT
  FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  MAYFIELD...
  DANVILLE CITY...
  EDEN...
  AND GATEWOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3649 7989 3666 7979 3664 7920 3655 7922
      3654 7914 3639 7915
TIME...MOT...LOC 1903Z 268DEG 23KT 3656 7975 

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:31 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 9, 1:31 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 PM EDT WED JUL 9 2014

.SYNOPSIS...
A SLOW MOVING COOL FRONT WILL SLIDE SOUTHEAST INTO THE MOUNTAINS
TODAY...BEFORE DRIFTING INTO NORTH CAROLINA AND STALLING OVERNIGHT.
WEAK HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO
SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE
REGION NEXT MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM EDT WEDNESDAY...

STARTING TO SEE THE DEVELOPMENT OF ISOLATED TO SCATTERED
THUNDERSTORMS ALONG THE SOUTHERN BLUE RIDGE INTO THE SOUTHWESTERN
COUNTY WARNING AREA. SPC MESO ANALYSIS SHOWED SOME CONVERGENCE
ALONG THE LEE OF THE BLUE RIDGE AND COMBINED WITH A WEAK SHORT
WAVE CROSSING THE SAME AREA...LIFT WILL BE ENOUGH FOR SCATTERED TO
NUMEROUS STORMS FOR THE REST OF THE AFTERNOON...DESPITE ONLY A FEW
BREAKS IN THE CLOUD COVER. WILL KEEP SOME SEVERE MENTION IN THE
HWO FOR THIS AFTERNOON AS POPS MAY NEED TO GO HIGHER PENDING
INSTABILITY LATER ON.

ENOUGH OF A WEST WIND TO HELP SCOUR OUT SOME OF THE CLOUDS IN THE
EAST...WITH SOME BREAKS ESPCLY NW SO UPPED TEMPS A FEW DEGREES BUT
OVERALL STILL AOB MOS OUTSIDE OF THE SE.

BOUNDARY SINKS ACROSS AND JUST SOUTH OF THE REGION LATE TONIGHT BUT MAY
BE SLOWER THAN GUIDANCE GIVEN A WEAK WAVE ALONG THE FRONT. THIS SHOULD
BE ENOUGH TO KEEP A FEW SHRA/TSRA BANDS GOING OVER THE FAR SOUTH/SE
MAINLY BEFORE MIDNIGHT WITH GRADUAL DRYING TAKING PLACE OVER THE NW
THIRD WHERE EVEN DEWPOINTS SHOULD FALL A BIT. THEREFORE STAYED WITH
CHANCE POPS MAINLY SE OF A LYH TO HLX LINE THIS EVENING AND CUT TO JUST
ISOLATED MENTION FAR SOUTHERN COUNTIES LATE. OTRW PARTLY TO MOSTLY
CLOUDY WITH MORE CLEARING WORKING IN ACROSS THE NW LATE WHICH SHOULD
ALLOW A RANGE IN LOWS FROM THE SLIGHTLY COOLER UPPER 50S/LOW 60S NW TO
THE STILL MUGGY MID/UPPER 60S SE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 310 AM EDT WEDNESDAY...

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE EAST COAST THROUGH THE
PERIOD. MEANWHILE...A SURFACE HIGH PRESSURE SYSTEM WILL DRIFT EAST
FROM THE GREAT LAKES TO NEW ENGLAND. ACROSS THE SOUTHEAST...A
STALLED FRONTAL BOUNDARY IS EXPECTED TO MOVE NORTH AND
WEST...EVENTUALLY BUCKLING BACK OVER THE FORECAST AREA ON
THURSDAY...AS A SURFACE REFLECTION DEVELOPS OVER THE CAROLINAS. THIS
BOUNDARY AND ASSOCIATED SURFACE WAVES WILL BRING SHOWERS ALONG AND
EAST OF THE BLUE RIDGE...PARTICULARLY THE PIEDMONT THURSDAY...AND TO
SOUTHSIDE FRIDAY. INSTABILITIES WILL INCREASE FROM EAST TO WEST
THURSDAY AFTERNOON TO BRING A CHANCE FOR THUNDERSTORMS ACROSS THE
PIEDMONT. DESPITE THE INCREASE IN MOISTURE AND
INSTABILITIES...STORMS ARE NOT EXPECTED TO BECOME SEVERE. AREAL
COVERAGE OF SHOWERS WILL DECREASE THURSDAY EVENING WITH LOSE OF
HEATING AND THE FRONTAL BOUNDARY DRIFTING EAST. LESS ACTIVITY AND
AREAL COVERAGE OF SHOWERS FRIDAY.

BEING MOSTLY BEHIND THE FRONT AND HAVING AN EASTERLY FLOW AND
ABUNDANT CLOUD COVER WILL KEEP THURSDAY AFTERNOON TEMPERATURES BELOW
NORMAL. EASTERLY FLOW REMAINS FRIDAY BUT MORE SUN IS EXPECTED TO
HAVE TEMPERATURES APPROACHING NORMAL LEVELS ONCE AGAIN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 PM EDT TUESDAY...

DAILY THREAT OF WIDELY SCATTERED TO SCATTERED DIURNALLY DRIVEN
SHOWERS/THUNDERSTORMS APPEARS TO BE IN THE OFFING DURING THE LONG
TERM PERIOD AS A SERIES OF WEAK SHORT WAVES IN RELATIVELY ZONAL FLOW
FORECAST TO MOVE EAST THROUGH THE BLACKSBURG FORECAST AREA.

FIRST WAVE EXPECTED ON SATURDAY...WITH SECOND WAVE ON SUNDAY...TO BE
FOLLOWED BY MUCH MORE SUBSTANTIAL WAVE IN MONDAY/TUESDAY TIMEFRAME
AS EASTERN CANADIAN UPPER LOW AMPLIFIES AND RETROGRESSES
SOUTHWESTWARD INTO THE UPPER GREAT LAKES AREA.

DEEPENING VERY BROAD UPPER TROF/CLOSED SYSTEM WILL SUPPORT A GOOD
PUSH OF UNUSUALLY COOL AIR INTO THE MID APPALACHIAN AND MID ATLANTIC
REGION BY THE END OF THE LONG TERM PERIOD...BUT WITH THE COOLEST
PORTION OF THE AIRMASS TO ARRIVE JUST OUTSIDE OF THIS FORECAST
PERIOD...ON WEDNESDAY.

AT LEAST THROUGH MONDAY...EXPECT RELATIVELY SEASONAL TEMPERATURES
WITH NO SIGNIFICANT DAY TO DAY CHANGES IN AIRMASS. HIGHS SHOULD
RANGE FROM THE MID 70S TO LOWER 80S ACROSS THE HIGHER ELEVATIONS TO
UPPER 80S TO LOWER 90S ACROSS THE PIEDMONT. OVERNIGHT LOWS SHOULD BE
GENERALLY IN THE 60S...BUT WITH SOME UPPER 50S POSSIBLE ACROSS THE
HIGHEST ELEVATIONS AND IN THE DEEPER MOUNTAIN VALLEYS. TEMPERATURES
SHOULD BEGIN TRENDING DOWNWARD ABOUT 5F DAILY BEGINNING TUESDAY AS
LEADING EDGE OF SUCCESSIVE WAVES OF COOLER AIR BEGIN TO IMPINGE UPON
THE AREA.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 125 PM EDT WEDNESDAY...

COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF
OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF.

SCATTERED TO NUMEROUS THUNDERSTORMS WERE DEVELOPING AT 1PM/17Z
AHEAD OF A SHORT WAVE MOVING THROUGH SOUTHWEST VIRGINIA. THE BEST
COVERAGE OF STORMS WILL BE ALONG AND EAST OF THE BLUE RIDGE FROM
20Z/4PM UNTIL SUNSET. HAVE USED THIS TIMING FOR THE KDAN/KLYH
TAFS...OTHERWISE HAVE THUNDER IN THE VICINITY OF THE AIRPORTS
UNLESS RADAR INDICATES AN IMMINENT THREAT. GUSTS UP TO 30 KNOTS
WILL BE COMMON WITH THE STRONGER STORMS...AS WELL AS MVFR
CEILINGS AND VISIBILITIES.

DRIER AIR COMES IN AT MID AND UPPER LEVELS BEHIND THE SHORT WAVE
TONIGHT. THE SURFACE COLD FRONT WILL MOVE INTO NORTH CAROLINA BY
LATE TONIGHT. WITH MOSTLY LOCATIONS EXPECTED TO HAVE RAIN THIS
AFTERNOON...ANY CLEARING THAT OCCURS OVERNIGHT WILL RESULT IN THE
FORMATION OF FOG. LOW CONFIDENCE ON HOW MUCH VISIBILITIES WILL BE
RESTRICTED BUT HAVE LEFT LIFR CONDITIONS IN THE KLWB TAF.

EXTENDED AVIATION...

THE COLD FRONT WILL STALL JUST TO THE SOUTH THURSDAY WITH
IMPULSES RIDING ALONG IT. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY
FOR KDAN/KLYH ON THURSDAY. A LOWER PROBABILITY OF PRECIPITATION IS
EXPECTED ACROSS THE AREA ON FRIDAY AND SATURDAY AS WEAK HIGH
PRESSURE SLIDES IN FROM THE NORTH.

MOISTURE AND MORE WIDESPREAD SHRA/TSRA LIKELY TO RETURN FOR THE
END OF THE WEEKEND AS THE FRONT RETURNS NORTH RESULTING IN PERIODS
OF MVFR CONDITIONS. OTRW PATCHY FOG RESULTING IN LOCAL MVFR TO IFR
CONDITIONS LIKELY DURING THE LATE NIGHTS AND EARLY MORNINGS ESPCLY
VALLEY LOCATIONS AND WHERE EARLIER AFTERNOON RAINFALL OCCURRED.

&&

.EQUIPMENT...
AS OF 1100 AM EDT WEDNESDAY...

COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING.
THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO
ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH
NEAR TERM...AMS/JH
SHORT TERM...RCS
LONG TERM...AMS/WERT
AVIATION...AMS/JH
EQUIPMENT...WP
Hazardous weather outlook, Jul 9, 3:47 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 AM EDT WED JUL 9 2014

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-100800-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
347 AM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS CONTAINING STRONG TO LOCALIZED DAMAGING WINDS
MAY OCCUR THIS AFTERNOON ALONG A COLD FRONT MOVING INTO THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-100800-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
347 AM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
LOCALIZED LARGE HAIL MAY OCCUR THIS AFTERNOON AND EVENING AHEAD
OF A WEAK COLD FRONT MOVING INTO THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 2:08 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT WED JUL 9 2014

VAZ034-045-091900-
BEDFORD VA-CAMPBELL VA-
208 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 300 PM EDT

* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM JUST EAST OF BEDFORD...MOVING TO
  THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  EVINGTON...
  FOREST...
  HUDDLESTON...
  AND BEDFORD.

THIS INCLUDES LIBERTY UNIVERSITY.

LAT...LON 3717 7903 3713 7961 3738 7955 3743 7914
      3740 7912 3741 7910 3739 7907
TIME...MOT...LOC 1803Z 260DEG 17KT 3727 7944

PH
Local storm report, Jul 9, 2:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     4 W EVINGTON            37.24N 79.36W
07/09/2014                   BEDFORD            VA   911 CALL CENTER

            TWO TREES DOWN AT THE INTERSECTION OF WYATTS WAY AND
            TUCKER TERRACE

&&

PW
Local storm report, Jul 9, 3:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND DMG     1 W CLIMAX              36.88N 79.51W
07/09/2014                   PITTSYLVANIA       VA   911 CALL CENTER

            ONE TREE DOWN ON A POWER LINE AT THE INTERSECTION OF
            ANDERSON MILL ROAD AND GREEN POND ROAD

&&

PW
Special weather statement, Jul 9, 3:00 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT WED JUL 9 2014

VAZ046-047-058-059-092000-
APPOMATTOX VA-BUCKINGHAM VA-HALIFAX VA-CHARLOTTE VA-
300 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTH CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 400 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WREN...MOVING TO THE NORTHEAST AT 20
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  APPOMATTOX...
  NATHALIE...
  KEYSVILLE...
  CHARLOTTE COURT HOUSE...
  AND PHENIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THIS SHOWER WILL LIKELY INTENSIFY INTO A STRONG THUNDERSTORM...SO
MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND
POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3687 7851 3687 7914 3706 7909 3703 7900
      3705 7897 3702 7891 3720 7883 3724 7886
      3725 7892 3732 7895 3745 7855 3733 7849
      3736 7858 3740 7859 3735 7859 3727 7868
      3720 7869 3714 7859 3715 7855 3708 7845
TIME...MOT...LOC 1859Z 239DEG 16KT 3716 7886

RAB
Local storm report, Jul 9, 3:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     1 N EVINGTON            37.25N 79.28W
07/09/2014                   CAMPBELL           VA   PUBLIC

            SIX TREES DOWN AND DIME SIZE HAIL AT THE INTERSECTION OF
            LEESVILLE ROAD AND RIDGE ROAD

&&

PW
Special weather statement, Jul 9, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT WED JUL 9 2014

NCZ005-006-VAZ043-044-092015-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA-
308 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR AIKEN SUMMIT...MOVING TO THE EAST AT 25
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. EXPECT
  FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  MAYFIELD...
  DANVILLE CITY...
  EDEN...
  AND GATEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3649 7989 3666 7979 3664 7920 3655 7922
      3654 7914 3639 7915
TIME...MOT...LOC 1903Z 268DEG 23KT 3656 7975

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:35 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg55 min
Jul 8, 8:45 PM EDTSpecial Weather StatementRNKPittsylvania, City of Martinsville45 min
Jul 8, 9:09 PM EDTSpecial Weather StatementRNKAppomattox51 min
Jul 8, 9:19 PM EDTSpecial Weather StatementRNKCharlotte56 min
Jul 8, 9:37 PM EDTSpecial Weather StatementRNKBuckingham38 min
Jul 9, 1:46 PM EDTSpecial Weather StatementRNKPittsylvania44 min
Jul 9, 2:00 PM EDTSpecial Weather StatementRNKFranklin45 min
Jul 9, 2:08 PM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg52 min
Jul 9, 2:16 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell59 min
Jul 9, 2:37 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania53 min
Jul 9, 3:00 PM EDTSpecial Weather StatementRNKCharlotte60 min
Jul 9, 3:27 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania63 min
Jul 9, 3:41 PM EDTSpecial Weather StatementRNKPulaski, Smyth, Wythe64 min
Jul 9, 4:16 PM EDTSpecial Weather StatementRNKFloyd44 min
Jul 9, 4:28 PM EDTSpecial Weather StatementRNKCharlotte62 min
Jul 9, 4:49 PM EDTSpecial Weather StatementRNKFranklin56 min
Jul 9, 5:16 PM EDTSevere Thunderstorm WarningRNKFranklin44 min
Jul 9, 5:55 PM EDTSpecial Weather StatementRNKPittsylvania65 min
Jul 9, 6:02 PM EDTSpecial Weather StatementRNKHenry43 min
Jul 9, 6:43 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville47 min
Jul 9, 7:47 PM EDTSevere Thunderstorm WarningRNKHalifax58 min
Jul 9, 7:54 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville66 min
Jul 9, 4:06 PM EDTSpecial Weather StatementRNKWilkes54 min
Jul 9, 6:51 PM EDTSpecial Weather StatementRNKCaswell39 min
Jul 9, 7:01 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham59 min

Nearby

Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.